I had a LAD Stent placement and placed on plavix and 80mg Lipitor,
within 2 days no energy, BP low,and black diarrea (diarrhea),been hospitalized 5 x for Gi bleed.and always put back on plavix Dr says I have to be on it for 1 year because of type of stent. IS THERE ANY OTHER MEDICINE THAT WORKS
Plavix has a unique mechanism of action by blocking the amplification of platelet activation by released ADP, and often used with aspirin to prevent the risk of clots for the first year after DES implant. Plavix and aspirin have different mechanism of action to prevent clots. After a year, plavix is usually discontinue as the risk for clots is decreased, and aspirin is continued long term. The risk of a clot is about 3%.
I am on coated aspirin, and that provides some protection against bleeding episodes in the upper GI with no problem. It seems logical the risk of bleeding is greater than the benefit against the probability of a blood clot in your condition based on your health history of bleeding, and plavix should be avoided.
There are substitutes for plavix, but the ani-platelet component remains with all substitutes. You may want to get a second opinion because there are serious implications.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.